Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

stuff SLS

Posted by Elizabeth on October 6, 2001, at 11:03:28

In reply to Re: mood disorders, ketoconazole, etc - Scott, Cecilia Elizabeth, posted by SLS on October 2, 2001, at 13:48:30

> It seems to me that the next logical step would be to add Nardil right now.

Interesting idea, but the other times I've taken Nardil, it's pooped out (or something) with devastating results (in addition to causing unbelievably rapid weight gain). I mentioned this in my last post. I'm not willing to risk that again. If I were going to add a MAOI, it would be Parnate. But that's not the direction I'm planning on going, either. As far as I can tell, desipramine and Parnate are interchangeable for me. Neither one helps with the anergia. Buprenorphine helps, but I'm hoping that I can find something with fewer side effects that will work as well.

> I wouldn't choose Parnate for you given your history of hypertensive reactions to it.

Actually I solved this problem, after which I was able to take it at 60 mg/day for more than a year without any problems. I might have been able to go up to 80 (taken in 4 divided doses).

> For me, one benefit of adding desipramine to Nardil has been that it helps to ward off carbohydrate cravings and definitely minimizes weight-gain compared to those time when I took Nardil by itself.

> Also, I think the traditional approach when combining these two medications is to establish the tricyclic first and add the MAOI afterward.

That's right, although the two times I've tried such a combination (Parnate + amoxapine, Marplan + nortriptyline), I did it in the reverse order with no ontoward consequences (although I couldn't tolerate either of those TCAs past about 75 mg).

> I think the idea is that in these instances, depression is the only expression of a bipolar etiology, although I don't know how it would be differentiated clinically.

Maybe the cycling in this sort of situation could be slowed by mood stabilisers, as you suggest.

> I was unipolar up until the point I became bipolar ;-).

:-)

> I became bipolar once my manic reaction to antidepressants emerged.

Well, I've had mania on ADs too, and what might have been a dysphoric mania on Nardil (although mood stabilizers didn't help), but I don't think I'm considered bipolar. I've never been dx'ed as bipolar, although I have tried several mood stabilisers (Depakote, Lamictal, Neurontin, lithium, and now Trileptal).

> > > Unfortunately, Fieve's lithium did away with all of that.
> >
> > Unfortunately?
>
> Yes. 3 days of living out of every 11 is better than 0 days out of 365. Lithium seemed to abolish my cycle within a few weeks of beginning treatment.

And left you stable at what level? (BTW, 0/11 = 0/365 = 0. :-})

> I think being so vegetative and without the varied activities that most people experience daily has caused time to slip away for me and somehow become compressed.

I understand. I also understand how vast one day can seem when you're feeling well -- you described it better than I ever could.

> During my second and third weeks of Lamictal treatment, I experienced a wonderfully clean and robust antidepressant response. Unfortunately, it faded and was not recoverable with as much as 500mg/day.

I went up to 500 mg also, but I never got anything out of it.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:79075
URL: http://www.dr-bob.org/babble/20010927/msgs/80437.html